Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 11, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2015, 4:34 PM CDT for Jewell County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 4:34 PM CDT (21:34 UTC)
- Expired
- May 6, 2015, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WFUS53 KGID 062134
TORGID
KSC089-062200-
/O.NEW.KGID.TO.W.0011.150506T2134Z-150506T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
434 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER MONTROSE...OR 21 MILES WEST OF
BELLEVILLE...MOVING NORTH AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LOVEWELL STATE PARK AROUND 445 PM CDT.
WEBBER AROUND 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3974 9795 3976 9809 3997 9809 3996 9793
3994 9793
TIME...MOT...LOC 2134Z 192DEG 33KT 3979 9804
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY2 follow-up statements
705
WWUS53 KGID 062140
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
440 PM CDT WED MAY 6 2015
KSC089-062200-
/O.CON.KGID.TO.W.0011.000000T0000Z-150506T2200Z/
JEWELL KS-
440 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN JEWELL COUNTY...
AT 439 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER LOVEWELL STATE PARK...OR 20 MILES WEST OF
BELLEVILLE...MOVING NORTH AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WEBBER AROUND 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3979 9795 3982 9809 3997 9809 3996 9793
3994 9793
TIME...MOT...LOC 2139Z 193DEG 35KT 3985 9801
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY053
WWUS53 KGID 062151
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
451 PM CDT WED MAY 6 2015
KSC089-062200-
/O.CON.KGID.TO.W.0011.000000T0000Z-150506T2200Z/
JEWELL KS-
451 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN JEWELL COUNTY...
AT 450 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WEBBER...OR 20 MILES NORTHWEST OF BELLEVILLE...
MOVING NORTH AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN JEWELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3988 9794 3989 9809 3997 9809 3996 9793
3994 9793
TIME...MOT...LOC 2150Z 192DEG 33KT 3996 9798
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 6, 2:39 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 239 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE. EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL AREA AS THIS AFTERNOON/EVENINGS ACTIVITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS WEEKEND. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA. THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE FOUR CORNERS REGION. MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 219 PM CDT WED MAY 6 2015 MVFR OR LOWER CIGS ARE EXPECTED THROUGH THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE LOCAL AREA. SOME OF THESE STORMS COULD HAVE WIND GUSTS IN EXCESS OF 35KTS...ESPECIALLY NEAR KGRI WHERE THE SEVERE PROBABILITIES ARE HIGHER. EXPECT THUNDERSTORM POTENTIAL TO DIMINISH DURING THE EARLY MORNING HOURS THURSDAY...WITH VFR CONDITIONS RETURNING TO BOTH TERMINALS BY DAYBREAK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, May 6, 2:25 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT WED MAY 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071930- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 225 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT...SOME OF WHICH ARE EXPECTED TO BECOME SEVERE. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS TO 60 MPH OR GREATER AS WELL AS ISOLATED TORNADOES ARE ALL POSSIBLE THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL AREA LATER THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, May 6, 3:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
351 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL HILDRETH 40.34N 99.05W
05/06/2015 E0.50 INCH FRANKLIN NE PUBLIC
&&
ADPLocal storm report, May 6, 4:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
402 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO 4 SE ESBON 39.78N 98.38W
05/06/2015 JEWELL KS NWS EMPLOYEE
TORNADO ON GROUND AT THIS TIME. OFF-DUTY NWS EMPLOYEE.
&&
PFANNKUCHLocal storm report, May 6, 4:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
421 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 12 E PLAINVILLE 39.23N 99.08W
05/06/2015 E1.50 INCH ROOKS KS PUBLIC
HAIL FROM APPROXIMATELY 410-412 PM.
&&
ADPLocal storm report, May 6, 4:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO 1 S ROSELAND 40.46N 98.56W
05/06/2015 ADAMS NE EMERGENCY MNGR
&&
ADPLocal storm report, May 6, 4:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
426 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL BELOIT 39.47N 98.11W
05/06/2015 E0.50 INCH MITCHELL KS PUBLIC
REPORTED ON THE EAST SIDE OF BELOIT. LASTED FROM
APPROXIMATELY 416 TO 426 PM.
&&
ADPLocal storm report, May 6, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
434 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TORNADO ROSELAND 40.47N 98.56W
05/06/2015 ADAMS NE EMERGENCY MNGR
AT LEAST MINOR TORNADO DAMAGE REPORTED IN ROSELAND.
EXTENT UNKNOWN AT THIS TIME.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:42 PM CDT | Special Weather Statement | GID | Osborne | 33 min |
| May 6, 2:08 PM CDT | Special Weather Statement | GID | Osborne | 37 min |
| May 6, 2:35 PM CDT | Special Weather Statement | GID | Mitchell | 25 min |
| May 6, 2:47 PM CDT | Special Weather Statement | GID | Osborne, Rooks, Smith | 43 min |
| May 6, 2:48 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
| May 6, 3:07 PM CDT | Tornado Warning | GID | Osborne, Smith | 23 min |
| May 6, 3:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 30 min |
| May 6, 3:34 PM CDT | Areal Flood Advisory | GID | Osborne, Smith | 6 hr |
| May 6, 3:35 PM CDT | Tornado Warning | GID | Jewell | 12 min |
| May 6, 3:37 PM CDT | Tornado Warning | GID | Jewell | 23 min |
| May 6, 3:43 PM CDT | Special Weather Statement | GID | Osborne | 32 min |
| May 6, 3:52 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 38 min |
| May 6, 3:56 PM CDT | Severe Thunderstorm Warning | GID | Smith | 49 min |
| May 6, 3:58 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 6, 4:19 PM CDT | Tornado Warning | GID | Jewell | 26 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 34 min |
| May 6, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 48 min |
| May 6, 4:49 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 36 min |
| May 6, 4:57 PM CDT | Tornado Warning | GID | Jewell | 33 min |
| May 6, 5:03 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 27 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 35 min |
| May 6, 5:17 PM CDT | Tornado Warning | GID | Mitchell | 28 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 51 min |
| May 6, 5:28 PM CDT | Areal Flood Advisory | GID | Jewell, Smith | 3 hr |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 46 min |
| May 6, 5:43 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 45 min |
| May 6, 6:14 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 31 min |
| May 6, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 44 min |
| May 6, 6:44 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 46 min |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.